Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Was abruptly stopped from dilaudid and methadone, felt like dying. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I was abruptly stopped from my normal 32 mgs dilaudid & 20 mgs of methadone and felt like I was dying is this safe for anyone to do this to me?
It is called FREY Syndrome not Grey Syndrome and as far as my spine I have No soft Material Disgenerative disk disease along with Herniated/ bulging and broken disks/ vertabre
Posted Mon, 14 Oct 2013 in Smoking and Alcohol Addiction
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Diludid is hydromorphone and it is an opioid drug. Methadone is also an opioid drugs. Diludid is commonly used as pain reliever medicine and it is useful in a variety of pain conditions but it has potential to cause dependence. Similarly methadone is also very addicting. Abrupt cessation of this drug can cause withdrawal syndrome so usually it is not advisable.

Withdrawal symptoms like irritability, insomnia, rebound increase in anxiety, autonomic imbalance, excitement, changes in BP, diarrhea, abdominal colic etc symptoms are seen. Severe pain is also commonly seen.

Best way to avoid such symptoms is to gradually taper the doses of drugs over 4 weeks and to provide symptomatic relief of symptoms. Consult a Psychiatrist for opinion.

Hope this helps you, if you have more queries you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor